Pacific Journal of Mathematics

Finite groups with small unbalancing $2$-components.

Robert Gilman and Ronald Solomon

Article information

Source
Pacific J. Math., Volume 83, Number 1 (1979), 55-106.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102784661

Mathematical Reviews number (MathSciNet)
MR555039

Zentralblatt MATH identifier
0441.20010

Subjects
Primary: 20D05: Finite simple groups and their classification

Citation

Gilman, Robert; Solomon, Ronald. Finite groups with small unbalancing $2$-components. Pacific J. Math. 83 (1979), no. 1, 55--106. https://projecteuclid.org/euclid.pjm/1102784661


Export citation

References

  • [1] M. Aschbacher, Finite groups with a proper 2-generated core, Trans. Amer. Math. Soc,197 (1974), 87-112.
  • [2] M. Aschbacher, On finite groups of component type, Illinois J. Math., 19 (1975), 87-115.
  • [3] M. Aschbacher,Standard components of alternatingtype centralized by a 4-group, to appear.
  • [4] M. Aschbacher, A characterization of the Chevalley groups over finite fields of odd order, Annals of Math., (2) 106 (1977),353-398.
  • [5] N. Burgoyne, Finite groups with Chevalley-type components, Pacific J. Math., 72 (1977), 341-350.
  • [6] N. Burgoyne and C. Williamson, Semisimpleclasses in Chavalley-typegroups, Pacific J. Math., 70 (1977), 83-100.
  • [7] R. Foote, Finite groups with maximal 2-components of type L2(q), q odd, to appear Proc. London Math. Soc, 37 (1978),422-458.
  • [8] R. Gilman, Components of finite groups, Comm. in Algebra, 4 (1976),1133-1198.
  • [9] D. Gorenstein, The classification of finite simple groups I, II, to appear as a mono- graph of the Amer. Math. Soc.
  • [10] D. Gorenstein and K. Harada, On finite groups with Sylow 2-subgroups of type An, = 8 , 9 , 1 0 , 1 1 , Math. Z., 117 (1970),207-238.
  • [11] D. Gorenstein and K. Harada,Finite groups with Sylow 2-subgroups of type PSp (4,q), q odd, J. Fac. Sci. Univ. Tokyo, 20 (1973), 341-372.
  • [12] D. Gorenstein and K. Harada, Finite groups whose 2-subgroups are generated by at most 4 elements, Mem.Amer. Math. Soc, 147 (1974).
  • [13] D. Gorenstein and J. H. Walter, Balance and generation in finite groups, J. Algebra, 33 (1975), 224-287.
  • [14] R. Griess and R. Solomon, Finite groups with unbalancing 2-components of {L (4), Hehiype, to appear in J. Algebra.
  • [15] K. Harada, On the simple group F of order 214 36 56 7 11 19, in "Proceedings to to the Conference on Finite Groups," Academic Press, 1976, 119-276.
  • [16] M. Harris, Finite groups having^ an involution centralizer with a 2-component of dihedral type II, Illinois J. Math., 21 (1977), 621-647.
  • [17] M. Harris, PSL(2, v)-type 2-components and the unbalanced group conjecture, to appear.
  • [18] M. Harris and R. Solomon, Finite groups having an involutioncentralizerwith a 2-component of dihedral type I, Illinois J. Math., 21 (1977),575-620.
  • [19] J. H. Lindsey, II, Finite linear groups of degree six, Canad. J. Math., 23 (971), 771-790.
  • [20] D. Mason, Finite simple groups with Sylow 2-subgroup dihedral wreath Zi, J. Algebra, 26 (1973), 10-68.
  • [21] D. Mason, Finite simple groups with Sylow 2-subgroups of type PSL(4, q), q odd, J. Algebra, 26 (1973), 75-97.
  • [22] C. K. Nah, Uber endliche einfach Gruppen die eine standardUntergruppeA besitzen derart,das A/Z(A) zu L3(4) isomorphist, Ph.D. Dissertation, Johannes Gutenberg Universitat, Mainz, 1975.
  • [23] G. Seitz, Standard subgroups of type Ln(2a), J. Algebra, 48 (1977),417-438.
  • [24] R. Solomon, Finite groups with Sylow 2-subgroups of type. 3, J. Algebra, 28 (1974). 182-198.
  • [25] R. Solomon, Finite groups with intrinsic2-components of type An, J. Algebra, 33 (1975), 498-522.
  • [26] R. Solomon, Maximal 2-components in finite groups, Comm. in Algebra, 4 (1976), 561-594.
  • [27] R. Solomon, Standard components of alternating type I, J. Algebra, 41 (1976), 496- 514;II, J. Algebra, 47 (1977), 162-179.
  • [28] R. Solomon, 2-Sgnalizers in finite groups of alternating type, Comm. inAlgebra, (1978), 529-549.
  • [29] T. Yoshida, Character-theoretic transfer, J. Algebra, 52 (1978),1-38.